Alert archive / Mississippi / Special Weather Statements in 2012

Special Weather Statement, NWS Jackson, MS

May 5, 2012Forrest County, Mississippi

NWS Jackson, MS issued this special weather statement at May 5, 2012, 5:39 PM CDT for Forrest County, Mississippi. It was in force for 6 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2012, 5:39 PM CDT (22:39 UTC)
Expired
May 5, 2012, 5:45 PM CDT
In force
6 min
Issued by
NWS Jackson, MS

County Forrest County, MS

The radar

The Mobile radar (KMOB), 109 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2399 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2399 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
445 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

483 
WWUS84 KJAN 052239
SPSJAN
MSZ074-052245-
FORREST MS-
539 PM CDT SAT MAY 5 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
539 PM CDT SAT MAY 5 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 35 TO 
45 MPH WINDS WAS LOCATED NEAR MCLAURIN AT 538 PM CDT...DRIFTING 
NORTH AT 5 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE 
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL FORREST COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3119 8935 3119 8934 3119 8914 3105 8914
      3104 8914 3105 8935
TIME...MOT...LOC 2217Z 110DEG 6KT 3110 8927

$$

JA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at May 5, 3:50 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, May 5, 3:50 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT SAT MAY 5 2012

.DISCUSSION...CONVECTIVE DEVELOPMENT IN THE SHORT TERM CONTINUES TO
BE THE MAIN FORECAST CHALLENGE. CONFIDENCE IN STORM DEVELOPMENT AND
EVOLUTION REMAIN ON THE LOW SIDE IN THIS SHORT TERM DUE TO THE
MESOSCALE NATURE OF HOW THINGS EVOLVE THIS TIME OF YEAR.
ADDITIONALLY...THROUGH MID WEEK...THERE LOOKS TO BE MULTIPLE
DISTURBANCES AND SOLID INSTABILITY EACH DAY TO OFFER CONVECTIVE
POTENTIAL ALONG WITH ENOUGH INGREDIENTS COMING TOGETHER TO SUPPORT
STRONG/SVR STORMS.

FOR THE REST OF THIS AFTERNOON/EVENING...LOOKS LIKE THE LACK OF LOW
LEVEL CONVERGENCE AND CAPPING HAS WON OUT SO FAR AS CONVECTION HAS
STRUGGLED SO FAR UP TO 330 PM. ADDITIONALLY...RECENT HI-RES MODEL
DATA HAS ALSO BEEN TOO AGGRESSIVE WITH DEVELOPMENT AND HAS BEEN TOO
BULLISH WITH THE RESULTING LIFT FROM THE UPPER LOW YIELDING SCT
CONVECTION. SAYING ALL THIS...ITS STILL EARLY IN THE AFTERNOON AND
THE ATMS REMAINS QUITE UNSTABLE. THERE IS ALSO DECENT ASCENT
OCCURRING OVER THE NORTH HALF OF THE CWA WHICH IS A RESPONSE TO THE
UPPER LOW SLIPPING SE OUT OF AR. IT STILL APPEARS THAT BETWEEN 5-9PM
THERE COULD BE ENOUGH LIFT TO OVERCOME THE LIMITATIONS FROM CAPPING
TO GENERATE STORMS. THERE IS ALSO A STALLED OUTFLOW BOUNDARY ACROSS
THE TN VALLEY WHICH MAY ALSO PROVIDE A FOCUS FOR STORMS THAT COULD
MIGRATE INTO THE NE PORTION OF THE AREA LATER THIS EVE. ACROSS THE
SE...A SEABREEZE BOUNDARY IS HELPING LOW LEVEL CONVERGENCE AND MAY
PROVIDE ENOUGH TO SUPPORT A STRONG/SVR STORM OR TWO. WITH ALL
THAT...WILL CONTINUE TO KEEP THE RISK OF SVR STORMS GOING INTO THE
EVENING.

FOR SUNDAY...THE REMNANTS OF THE UPPER LOW WILL BE ACROSS THE EAST
HALF OF THE AREA. THIS WILL AID IN KEEPING STEEP LAPSE RATES AROUND
AND ENOUGH CYCLONIC FLOW ALOFT FOR LIFT TO SUPPORT SOME ISO
CONVECTION. LIKE TODAY...WILL HAVE TO KEEP A MENTION OF STRONG/SVR
STORMS DUE TO SOME FAVORABLE PARAMETERS THAT WILL EXIST. ACTUALLY
THE CAPPING MAY BE A TAD LESS SO THAT WILL BE SOMETHING TO KEEP AN
EYE ONE. TEMPS WILL AGAIN BE VERY WARM FOR EARLY MAY WITH HIGHS
AROUND 90 DEGREES.

BY MONDAY INTO TUE...A MORE COMPLEX SETUP WILL EXIST AS THE DRIVING
SYNOPTIC FEATURES WILL GET A BIT CLOSER TO OUR REGION. FOLLOWING
THE GUID POPS/TEMPS ARE THE WAY TO GO AT THIS POINT. LOOK FOR A
DECENT CHANCE AT RAIN EACH OF THESE DAYS ALONG WITH SOME RISK FOR
STRONG/SVR STORMS. /CME/

&&

.AVIATION...VFR CONDITIONS CURRENTLY PREVAIL ACROSS ALL SITES AND
THIS WILL CONTINUE THROUGH THE REMAINDER OF THE DAY. THE ONLY
EXCEPTION WILL BE AN ISOLATED THUNDERSTORM POSSIBLE AT JAN/MEI/HBG
THIS AFTERNOON AND THIS MAY BRING BRIEF MVFR/IFR CONDITIONS. WINDS
THIS AFTERNOON WILL AGAIN BE SOUTHERLY BETWEEN 5-10 KNOTS...THEN
DECREASING TO AROUND 5 KNOTS OVERNIGHT. AREAS OF FOG/STRATUS ARE
POSSIBLE ONCE AGAIN SUNDAY MORNING...ESPECIALLY FOR MEI/HBG.
/15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       67  91  67  91 /  15  16  14  21
MERIDIAN      65  91  64  91 /  17  18  28  28
VICKSBURG     67  91  66  90 /  15  11   8  13
HATTIESBURG   68  91  68  91 /  10  29  20  21
NATCHEZ       68  89  66  88 /  12  16   7   8
GREENVILLE    68  90  68  90 /  10   7  18  23
GREENWOOD     67  90  67  89 /  16   7  18  27

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CME/19
Hazardous weather outlook, May 5, 1:56 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
156 PM CDT SAT MAY 5 2012

MSZ026>033-036>039-042>046-048>052-054>058-062>066-072>074-061900-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
156 PM CDT SAT MAY 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN PORTIONS OF
CENTRAL MISSISSIPPI.

.DAY ONE...THIS AFTERNOON THROUGH SUNDAY

A FEW THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND AGAIN ON
SUNDAY AS AN UPPER LEVEL DISTURBANCE COMBINES WITH DAYTIME HEATING TO
PRODUCE AN UNSTABLE AIR MASS ACROSS THE OUTLOOK AREA. ITS POSSIBLE
DURING THESE TIMES THAT AN ISOLATED STORM COULD POTENTIALLY REACH
STRONG TO SEVERE LIMITS AND BECOME CAPABLE OF PRODUCING HAIL AND
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP MONDAY. A VERY UNSTABLE
AIRMASS SHOULD LEAD TO THE DEVELOPMENT OF SCATTERED THUNDERSTORMS...
AND A FEW STORMS COULD PRODUCE HAIL AND STRONG TO SEVERE WIND
GUSTS...ESPECIALLY DURING THE AFTERNOON AND EVENING WHEN INSTABILITY
WILL BE GREATEST.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS AFTERNOON AND POSSIBLY ONCE AGAIN
ON SUNDAY AND MONDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-047-053-059>061-061900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN-
CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS-
156 PM CDT SAT MAY 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN PORTIONS OF CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP MONDAY. A VERY UNSTABLE
AIRMASS SHOULD LEAD TO THE DEVELOPMENT OF SCATTERED THUNDERSTORMS...
AND A FEW STORMS COULD PRODUCE HAIL AND STRONG TO SEVERE WIND
GUSTS...ESPECIALLY DURING THE AFTERNOON AND EVENING WHEN INSTABILITY
WILL BE GREATEST.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED ON MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

15

In the hours before

Special weather statement, May 5, 4:33 PM CDT, 1 hour 6 minutes before
MSZ073-074-052215-
LAMAR MS-FORREST MS-
433 PM CDT SAT MAY 5 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
433 PM CDT SAT MAY 5 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 35 TO 50 MPH WINDS WAS LOCATED FROM 8 MILES SOUTHWEST OF
MAXIE TO 4 MILES WEST OF LUMBERTON AT 432 PM CDT...MOVING NORTH AT 5
MPH. STRONGEST SECTION OF THIS LINE WAS LOCATED JUST WEST OF
LUMBERTON AS OF 433PM CST.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN SOUTHERN FORREST AND SOUTHERN LAMAR COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3100 8935 3100 8941 3097 8944 3097 8947
      3099 8948 3101 8951 3100 8955 3100 8963
      3119 8954 3097 8913 3090 8915 3091 8934
TIME...MOT...LOC 2132Z 202DEG 4KT 3088 8927 3101 8952

JA
Special weather statement, May 5, 4:47 PM CDT, 52 minutes before
MSZ073-074-052215-
LAMAR MS-FORREST MS-
447 PM CDT SAT MAY 5 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
447 PM CDT SAT MAY 5 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 35 TO 50 MPH WINDS WAS LOCATED FROM 8 MILES SOUTHWEST OF
MAXIE TO 4 MILES WEST OF LUMBERTON AT 432 PM CDT...MOVING NORTH AT 5
MPH. STRONGEST SECTION OF THIS LINE WAS ACROSS SOUTERN FORREST
COUNTY WEST OF MAXIE.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN SOUTHERN FORREST AND SOUTHERN LAMAR COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3100 8935 3100 8941 3097 8944 3097 8947
      3099 8948 3101 8951 3100 8955 3100 8963
      3119 8954 3097 8913 3090 8915 3091 8934
TIME...MOT...LOC 2132Z 202DEG 4KT 3088 8927 3101 8952

JA
Special weather statement, May 5, 4:56 PM CDT, 43 minutes before
MSZ073-074-052240-
LAMAR MS-FORREST MS-
456 PM CDT SAT MAY 5 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
456 PM CDT SAT MAY 5 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF BROOKLYN AT
456 PM CDT...MOVING NORTHWEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHERN FORREST AND SOUTHEASTERN LAMAR COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3091 8935 3100 8935 3100 8940 3101 8941
      3117 8936 3118 8914 3101 8914 3100 8913
      3091 8913 3090 8914 3091 8934
TIME...MOT...LOC 2156Z 139DEG 7KT 3108 8924

JA
Special weather statement, May 5, 5:07 PM CDT, 32 minutes before
MSZ073-074-052240-
LAMAR MS-FORREST MS-
507 PM CDT SAT MAY 5 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
507 PM CDT SAT MAY 5 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF BROOKLYN AT 507
PM CDT...MOVING NORTHWEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHERN FORREST AND SOUTHEASTERN LAMAR COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3091 8935 3100 8935 3100 8940 3101 8941
      3117 8936 3118 8914 3101 8914 3100 8913
      3091 8913 3090 8914 3091 8934
TIME...MOT...LOC 2156Z 139DEG 7KT 3108 8924

JA
Special weather statement, May 5, 5:17 PM CDT, 22 minutes before
MSZ074-052245-
FORREST MS-
517 PM CDT SAT MAY 5 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
517 PM CDT SAT MAY 5 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF ROCK HILL AT
517 PM CDT...MOVING WEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL FORREST COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3119 8935 3119 8934 3119 8914 3105 8914
      3104 8914 3105 8935
TIME...MOT...LOC 2217Z 110DEG 6KT 3110 8927

JA
Special weather statement, May 5, 5:39 PM CDT, 0 minutes before
MSZ074-052245-
FORREST MS-
539 PM CDT SAT MAY 5 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
539 PM CDT SAT MAY 5 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 35 TO
45 MPH WINDS WAS LOCATED NEAR MCLAURIN AT 538 PM CDT...DRIFTING
NORTH AT 5 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL FORREST COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3119 8935 3119 8934 3119 8914 3105 8914
      3104 8914 3105 8935
TIME...MOT...LOC 2217Z 110DEG 6KT 3110 8927

JA

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 4:33 PM CDTSpecial Weather StatementJANForrest42 min
May 5, 4:47 PM CDTSpecial Weather StatementJANForrest28 min
May 5, 4:56 PM CDTSpecial Weather StatementJANForrest44 min
May 5, 5:07 PM CDTSpecial Weather StatementJANForrest33 min
May 5, 5:17 PM CDTSpecial Weather StatementJANForrest28 min

Nearby

Special Weather Statements in Mississippi, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.